Page 1 of 1

Weight gain

Posted: Sun Dec 18, 2016 4:29 pm
by Leyla08
I was diagnosed with h pylori 2 weeks ago. I felt bloated and had problems with my stomach for the last 3 year. I also gained weight. I tried different diets and worked out like crazy but my weight wouldn't change. I went to several doctors because of my stomach issues but never got tested for h pylori. I'm taking antibiotics and thank god I only have three days to go....I'm not sure if the antibiotics are working. :roll: I still feel bloated and my stomach still hurts. I was wondering if anyone else gained weight instead of losing?

Re: Weight gain

Posted: Mon Dec 19, 2016 2:01 am
by Helico_expert
most people lost weight while having H. pylori. Nevertheless, you can ask your doctor to give you a breath test to confirm the eradication.

for your information, H. pylori is very unlikely to be killed by 3 days treatment (single or duo antibiotics). Do gives us more information. Exactly what antibiotics you were given and how long have you been taking it?

Re: Weight gain

Posted: Mon Dec 19, 2016 6:19 am
by Leyla08
Thank you for your reply....I've started taking antibiotics on Dezember 8th 2016. Im on the 14 days treatment therefore I only have 3 days left ...i'm taking Amoxicillin 500mg, Clarithromycin 500mg, Omeprazole 40mg. My stomach is burning especially in the morning. I'm trying to stay positive and hoping all this will be over soon. Also my vitamin d level came out low...for me the weight gain is the worst not only that I'm in pain but now my clothes won't fit... so I struggle double:( although my priority is to feel better and get rid of the bacteria but also was wondering if the weight gain is caused by h pylori ?

Re: Weight gain

Posted: Thu Dec 22, 2016 3:42 am
by Helico_expert
usually H. pylori affect people stomach and infected person may feel uncomfortable eating certain food. Our patients always complain about certain food that may irritate their stomach and they became very picky on food they eat. Hence, most of them loss weight.

Interestingly, many of them gain weight after a successful treatment. Because they no longer bothered by the food they used to avoid. People enjoy food better and lead to weight gain.

On your case, I have no clear explanation. Let's see what happened after you successfully eradicate H. pylori.

Re: Weight gain

Posted: Wed Dec 28, 2016 5:26 pm
by birdgirl
My gastritis actually makes me feel hunger pangs and gnawing. I can relieve this feeling somewhat by eating food. I have read that other people experience this with ulcers. I understand that many people get nausea and lack of appetite with H Pylori but in my case, I have to eat at regular intervals to not feel worse. If this is the case for you, maybe that could cause weight gain if you are eating more (and/or more carbohydrates in particular) to relieve the gnawing feeling.

Re: Weight gain

Posted: Fri Dec 30, 2016 1:16 am
by Helico_expert
Your story is interesting. Let's see what happen after your H. pylori treatment.

Re: Weight gain

Posted: Tue Jan 17, 2017 6:42 pm
by Leyla08
Thank you all for your replies. Here's a little update: after 6 days of taking antibiotics I got a rash... it was not bad enough for me to stop the treatment but I felt really uncomfortable...since I wanted to get rid of hpylori i kept taking the antibiotics for another 7 days. After the 14 days I didn't feel better at all :-/ long story short, I have a appointment for biopsy tomorrow. I'm kind of nervous :( Wish me luck!!
Oh and my appetite has increased:(

Re: Weight gain

Posted: Sat Jan 21, 2017 1:56 pm
by Helico_expert
looking forward to reading your endoscopy report.

All the best!

Re: Weight gain

Posted: Thu Dec 28, 2017 5:34 am
by Brandee
What did your doctor's find out what you had? I have the same things happening & doctors say I have h. Pylori. Ugh I'm miserable & can't stop gaining weight

Re: Weight gain

Posted: Thu Dec 28, 2017 2:21 pm
by 1badasschick
Hi,
I’ve been suffering from the same thing. To answer your question, yes you can gain weight from having h-pylori. Since you’ve mentioned you’ve noticed bloating for 3 years now , you may want to check your thyroids. H-pylori can cause several different health issues. As for me, I used to be a size 5 and now I’m a size 12. If you’ve noticed hair loss, muscle and joint cramping, authorities, swelling of the feet and even depression; you need to check your thyroids. this can all be caused by h-pylori if you’ve had it for some time. I’m on day 4 with the h-pylori meds. I’ve done so much research on it. You may have hypothyroidism because of it causing the weight gain. All the symptoms i have leads to it. I’ve been adding chia seeds and coconut oil trying to boost my immune system back to play. YouTube is a great source of information. What I’m trying to find out is if I’m going to lose the extra weight I’ve gained once i get rid of the h-pylori. And just like you I’ve tried all kinds of diets and nothing seems to work. Hope this info helps you.